Alert archive / Iowa / River Flood Warnings in 2019
River Flood Warning 330, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Oct 6, 2019, 6:58 AM CDT for Clay County, Iowa. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2019, 6:58 AM CDT (11:58 UTC)
- Expired
- Oct 8, 2019, 7:40 PM CDT
- In force
- 61 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, IA
The radar
The Sioux Falls radar (KFSD), 139 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River near Spencer / Highway 18 (SPII4).
- Action stage
- 1321 ft
- Minor stage
- 1322 ft
- Moderate stage
- 1324 ft
- Major stage
- 1328 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Oct 6, 5:20 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 6, 5:20 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 520 AM CDT Sun Oct 6 2019 .SHORT TERM...(Today and Tonight) Issued at 322 AM CDT Sun Oct 6 2019 A strong westerly jet max will move across the area today with another day of solid, deep mixing. Winds will not be as strong as yesterday but the latest model soundings do indicate the potential to at least get some gusts around 40 and possibly 45 mph. That is a little higher than yesterdays models but for now will not issue a wind advisory as it appears that most of the time winds will be in the 20 to 35 mph range. The low and mid level thermal field very similar to yesterday so plan on highs to be within a couple of degrees as Saturday in most locations, which means mostly 60 to 65 degrees. A weak ridge of high pressure will move into the area tonight and allow winds to weaken, especially west of Interstate 29. West to northwest winds will remain strongest east of Interstate 29 so will have the least cool temperatures there. Will aim for lows in the mid to upper 30s from the James Valley west and around 40 in southwest MN and northwest IA. .LONG TERM...(Monday through Saturday) Issued at 322 AM CDT Sun Oct 6 2019 Weak troughing will move through the mid and upper levels on Monday which will help high pressure at the surface drift east and southerly flow to develop in return. This will help warmer temperatures to advect into the area so highs will climb into the mid 60s in southwest MN to the lower 70s along the Missouri River into central SD. As the trough deepens to the west southerly flow will strengthen Monday night into Wednesday morning. Looking dry during this period as well as warm. Increased lows just a touch on Monday night to the upper 40s to lower 50s. Highs on Tuesday will also be very mild, ranging from the mid 60s in southwest MN to 70 to 75 from the James Valley west. There will be a decent chance for a wind advisory on Tuesday with very strong southerly flow and 925 mb winds forecast in the 25 to 35 knot range. Tuesday night will be even milder than Monday night with deep southerly flow and gradually increasing dew points near the surface. Most locations will see lows of 50 to 55 degrees on Wednesday morning. Increased highs a bit on Wednesday as the incoming cold front and deepening almost late fall like system digs into the Rockies and everything is expected to come out a little slower. A weak wave is expected to rotate northward on Wednesday which will bring a threat for precipitation ahead of the incoming colder air. Additional cloud cover is also expected so while mild temperatures will be a bit limited by the clouds and rainfall threat. Also went ahead and increased lows Thursday morning and highs Thursday east of Interstate 29 ahead of the incoming very strong cold front. The cold air will slam into the area through the day Thursday into Friday and will feel more like November. Currently the system appears to be positively tilted long enough to keep the cold air lagged behind the main lift and not allow for much if any of a trowal to develop. Some hints that it may take on a more negative tilt once it moves east of the area, so will need to watch these trends. With this in mind the better chances for any wet snow will be in central SD where some of the colder air sneaks in before the lift shifts east. Could also see some brief trowaling in this area. Bumped up winds Thursday into Friday as well but if everything comes out as it is starting to look wind gusts would likely be 50 mph or more. Temperatures way below normal Thursday through Sunday, especially cold on Friday with temperatures likely in the upper 30s to mid 40s with very strong wind. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 519 AM CDT Sun Oct 6 2019 VFR through the period. West to northwest winds will gust to 35 to 40 mph today. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...08 LONG TERM...08 AVIATION...08
Hazardous weather outlook, Oct 6, 4:37 AM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 437 AM CDT Sun Oct 6 2019 SDZ038-039-050-052>054-057>059-063-064-070945- Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora- Davison-Charles Mix-Douglas- 437 AM CDT Sun Oct 6 2019 This Hazardous Weather Outlook is for portions of central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight West to northwest winds will gust to around 40 mph at times late this morning into the afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday A strong early fall system will bring a threat for snowfall Thursday night into Friday. It is too early to determine amounts so stay tuned for further updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-055-056-060>062-065>071-070945- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Brookings-Lake-Moody-Hanson-McCook- Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Union- 437 AM CDT Sun Oct 6 2019 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight West to northwest winds will gust to around 40 mph at times late this morning into the afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday Some patchy wet snowfall will be possible Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:45 AM CDT | River Flood Warning | FSD | Clay | 31 hr |
Nearby
River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.